| Catalog Number |
PDP304H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a foot and ankle procedure on (b)(6) 2025 and barbed suture was used.During the procedure, it was reported that the problem of pulling off suture needle happened in foot and ankle surgery.Changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/29/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.One detached needle, one suture and one empty labeled winding former were received for analysis.Product code pdp304h.During visual inspection of the detached needle, it was observed that the needle was noted to be broken at the swage area.The other section of the needle was still attached to the suture.Per the condition of the sample, it will be shipped to hsa for further analysis due to the needle breakage.No conclusion could be reached due to the sample needs additional evaluation by hsa.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/9/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: the product received for analysis was pdp304h.Visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle was submitted for fractographic evaluation.The component was identified as product code pdp304h.It was requested that hsa assess the fracture mode of the failure.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.